Alert archive / Utah / High Wind Warnings in 2022

High Wind Warning 15, NWS Salt Lake City, UT

October 31, 20229 counties in Utah

NWS Salt Lake City, UT issued this high wind warning at Oct 31, 2022, 1:00 PM MDT for 9 counties in Utah. It took effect at Nov 1, 2022, 12:00 PM MDT. It was in force for 18 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 31, 2022, 1:00 PM MDT (19:00 UTC)
In effect from
Nov 1, 2022, 12:00 PM MDT
Expired
Nov 2, 2022, 6:00 AM MDT
In force
18 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT

The radar

The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 12:00 PM MDTNON-TSTM WND GST 47Cottonwood Hgts, UTLITTLE COTTONWOOD - 5662 FT
Nov 1, 12:00 PM MDTNON-TSTM WND GST 51Alta, UTCENTRAL WASATCH PEAKS - 11066 FT
Nov 1, 12:15 PM MDTNON-TSTM WND GST 48Milford, UTMILFORD MUNICIPAL AIRPORT - 5034 FT
Nov 1, 12:15 PM MDTNON-TSTM WND GST 51Cedar City, UTCEDAR CITY MUNICIPAL AIRPORT - 5581 FT
Nov 1, 1:00 PM MDTNON-TSTM WND GST 44Delle, UTI-80 AT MP 68 WEST DELLE - 4273 FT
Nov 1, 1:00 PM MDTNON-TSTM WND GST 67Vernon, UTVERNON HILL - 5761 FT
Nov 1, 1:30 PM MDTNON-TSTM WND GST 43Iosepa, UTGRANTSVILLE - AGRIMET GRTU - 4365 FT
Nov 1, 1:40 PM MDTNON-TSTM WND GST 45East Millcreek, UTMOUTH PARLEYS - 4853 FT
Nov 1, 1:45 PM MDTNON-TSTM WND GST 45Alta, UTCENTRAL WASATCH PEAKS - 10994 FT
Nov 1, 2:00 PM MDTNON-TSTM WND GST 46Snyderville, UTCANYONS - PEAK 9990 - 9990 FT
Nov 1, 2:10 PM MDTNON-TSTM WND GST 52Emigration Canyon, UTEMIGRATION CANYON - 5314 FT
Nov 1, 2:10 PM MDTNON-TSTM WND GST 55Mt Olympus, UTMILLCREEK CANYON - 5258 FT
Nov 1, 2:20 PM MDTNON-TSTM WND GST 52Cove Ft, UTDOG VALLEY - 6168 FT
Nov 1, 2:20 PM MDTNON-TSTM WND GST 59Alta, UTREYNOLDS PEAK - 9400 FT
Nov 1, 2:24 PM MDTNON-TSTM WND GST 54Dugway, UTDUGWAY-W - 4348 FT
Nov 1, 3:00 PM MDTNON-TSTM WND GST 44Summit, UTBRIAN HEAD - 9676 FT
Nov 1, 3:00 PM MDTNON-TSTM WND GST 46Dugway, UTTOWER GRID - 4346 FT
Nov 1, 3:28 PM MDTNON-TSTM WND GST 43Salt Lake City, UTUNIVERSITY OF UTAH - 4806 FT
Nov 1, 3:30 PM MDTNON-TSTM WND GST 42Panguitch, UTUT-20 - 7910 FT
Nov 1, 3:37 PM MDTNON-TSTM WND GST 43Cove Ft, UTHORSE HOLLOW - 6010 FT
Nov 1, 4:00 PM MDTNON-TSTM WND GST 50Fillmore, UTKINGS CANYON - 6277 FT
Nov 1, 4:15 PM MDTNON-TSTM WND GST 40Delta, UTDELTA MUNICIPAL AIRPORT - 4755 FT
Nov 1, 4:15 PM MDTNON-TSTM WND GST 42Callao, UTCALLAO - 4530 FT
Nov 1, 4:15 PM MDTNON-TSTM WND GST 46Barro, UTINTERSTATE 80 - 4125 FT
Nov 1, 5:00 PM MDTNON-TSTM WND GST 55Alta, UTCARDIFF PEAK - 10059 FT
Nov 1, 5:05 PM MDTNON-TSTM WND GST 44Fillmore, UTFILLMORE AIRPORT - 4988 FT
Nov 1, 5:05 PM MDTNON-TSTM WND GST 46Knolls, UTWEST OF WILDCAT MTN - 4259 FT
Nov 1, 5:05 PM MDTNON-TSTM WND GST 47Gold Hill, UTCAUSEWAY - 4246 FT
Nov 1, 5:30 PM MDTNON-TSTM WND GST 56Bauer, UTSTOCKTON NORTH - 5213 FT
Nov 1, 5:30 PM MDTNON-TSTM WND GST 61Bauer, UTSR-36 AT MP 49 STOCKTON BAR - 5236 FT
Nov 1, 5:35 PM MDTNON-TSTM WND GST 43Dugway, UTTARGET S - 4349 FT
Nov 1, 5:37 PM MDTNON-TSTM WND GST 40Tintic, UTMUD SPRING - 5902 FT
Nov 1, 5:53 PM MDTNON-TSTM WND GST 41Hyde Park, UTDIXIE PORTABLE #2 RAWS - 7040 FT
Nov 1, 6:15 PM MDTNON-TSTM WND GST 45Dugway, UTWIG MOUNTAIN - 4352 FT
Nov 1, 6:20 PM MDTNON-TSTM WND GST 41Dugway, UTPLAYA STATION - 4280 FT
Nov 1, 6:20 PM MDTNON-TSTM WND GST 41Olympus Cove, UTS-TURNS - BIG COTTONWOOD - 6235 FT
Nov 1, 6:24 PM MDTNON-TSTM WND GST 48Dugway, UTDUGWAY-S - 4385 FT
Nov 1, 6:40 PM MDTNON-TSTM WND GST 41Orem, UTBUNNELLS - 8800 FT
Nov 1, 6:50 PM MDTNON-TSTM WND GST 55Dugway, UTCAMEL BACK MTN - 5077 FT
Nov 1, 7:00 PM MDTNON-TSTM WND GST 43Knolls, UTI-80 AT MP 40 KNOLLS - 4243 FT
Nov 1, 7:10 PM MDTNON-TSTM WND GST 54Grantsville, UTGRANTSVILLE SOUTH - 4630 FT
Nov 1, 7:10 PM MDTNON-TSTM WND GST 57Dugway, UTDURAND ROAD - 4538 FT
Nov 1, 7:40 PM MDTNON-TSTM WND GST 42Springdell, UTPROVO CANYON - 5182 FT
Nov 1, 7:40 PM MDTNON-TSTM WND GST 44Sundance, UTSUNDANCE - ARROWHEAD - 8251 FT
Nov 1, 8:10 PM MDTNON-TSTM WND GST 47Dugway, UTWHITE SAGE - 4363 FT
Nov 1, 8:20 PM MDTNON-TSTM WND GST 55Cottonwood Hgts, UTTORPEDO HILL - BIG COTTONWOOD - 5553 FT
Nov 1, 8:40 PM MDTNON-TSTM WND GST 44Snowville, UTCHAULK HILL - 5155 FT
Nov 1, 8:40 PM MDTNON-TSTM WND GST 51Dugway, UTNW DECON PAD - 4380 FT
Nov 1, 8:55 PM MDTNON-TSTM WND GST 51Dugway, UTCEDAR MOUNTAIN - 4650 FT
Nov 1, 8:58 PM MDTNON-TSTM WND GST 44Clive, UTARAGONITE - 5030 FT
Nov 1, 9:05 PM MDTNON-TSTM WND GST 42Dugway, UTLOWER CEDAR MTN - 4495 FT
Nov 1, 9:20 PM MDTNON-TSTM WND GST 51Delle, UTI-80 AT MP 71 EAST DELLE - 4228 FT
Nov 1, 9:23 PM MDTNON-TSTM WND GST 44Cedar Fort, UTOAK SPRINGS - 5469 FT
Nov 1, 9:30 PM MDTNON-TSTM WND GST 60Tooele, UTSR-112 @ MP 6 UTAH AVENUE - 4721 FT
Nov 1, 9:30 PM MDTNON-TSTM WND GST 66Mt Olympus, UTMILLCREEK CANYON - 5258 FT
Nov 1, 9:50 PM MDTNON-TSTM WND GST 57Summit, UTSR-143 AT MP 13.5 BRIAN HEAD - 9115 FT
Nov 1, 9:55 PM MDTNON-TSTM WND GST 52Marshall, UTTOOELE VALLEY AIRPORT - 4318 FT
Nov 1, 10:00 PM MDTNON-TSTM WND GST 46Herriman, UTHERRIMAN WEST - 4350 FT
Nov 1, 10:00 PM MDTNON-TSTM WND GST 46Holladay, UTI-215 AT OLYMPUS COVE - 4972 FT
Nov 1, 10:00 PM MDTNON-TSTM WND GST 71Saline, UTHAT ISLAND - 4242 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2022-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2022-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1992 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WWUS75 KSLC 311900
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
100 PM MDT Mon Oct 31 2022

UTZ101-102-115-122-011200-
/O.UPG.KSLC.HW.A.0004.221101T1800Z-221102T0600Z/
/O.NEW.KSLC.HW.W.0015.221101T1800Z-221102T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, 
and Milford
100 PM MDT Mon Oct 31 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 AM MDT
WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected
  and locally higher in wind prone areas.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Western Millard and Juab Counties and Southwest Utah.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles due to crosswinds. Reduced visibility in
  blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ105-011200-
/O.UPG.KSLC.HW.A.0004.221101T1800Z-221102T0600Z/
/O.NEW.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/
Salt Lake Valley-
Including the cities of Salt Lake City, West Jordan, and Sandy
100 PM MDT Mon Oct 31 2022

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM MDT
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts around 55 mph 
  expected.

* WHERE...Salt Lake Valley.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel will be difficult especially
  for high profile vehicles due to crosswinds. Reduced visibility
  in blowing dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ103-104-107-011200-
/O.NEW.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/
Eastern Box Elder County-Northern Wasatch Front-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Logan, and Smithfield
100 PM MDT Mon Oct 31 2022

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM MDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Box Elder County, Northern Wasatch Front and 
  Cache Valley/Utah Portion.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel will be difficult especially
  for high profile vehicles due to crosswinds. Reduced visibility
  in blowing dust is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
710 
WWUS75 KSLC 010303
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
903 PM MDT Mon Oct 31 2022

UTZ101-102-115-122-011200-
/O.CON.KSLC.HW.W.0015.221101T1800Z-221102T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, 
and Milford
903 PM MDT Mon Oct 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM
MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Western Millard and Juab Counties and Southwest Utah.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for 
  high profile vehicles due to crosswinds. Reduced visibility in 
  blowing dust is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ103>105-107-011200-
/O.CON.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Salt Lake City, West Jordan, Sandy, Logan, 
and Smithfield
903 PM MDT Mon Oct 31 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM MDT
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Eastern Box Elder County, Northern Wasatch Front, Salt 
  Lake Valley and Cache Valley/Utah Portion.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel will be difficult 
  especially for high profile vehicles due to crosswinds. 
  Reduced visibility in blowing dust is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
329 
WWUS75 KSLC 010920
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
320 AM MDT Tue Nov 1 2022

UTZ101-102-115-122-012300-
/O.CON.KSLC.HW.W.0015.221101T1800Z-221102T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, 
and Milford
320 AM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Western Millard and Juab Counties and Southwest Utah.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles due to crosswinds. Reduced 
  visibility in blowing dust is possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ103>105-107-012300-
/O.CON.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Salt Lake City, West Jordan, Sandy, Logan, 
and Smithfield
320 AM MDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Eastern Box Elder County, Northern Wasatch Front, Salt 
  Lake Valley and Cache Valley/Utah Portion.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel will be difficult 
  especially for high profile vehicles due to crosswinds. 
  Reduced visibility in blowing dust is possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
489 
WWUS75 KSLC 012133
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
333 PM MDT Tue Nov 1 2022

UTZ101-102-115-122-021200-
/O.CON.KSLC.HW.W.0015.000000T0000Z-221102T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, 
and Milford
333 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Western Millard and Juab Counties and Southwest Utah.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles due to crosswinds. Reduced 
  visibility in blowing dust is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ103>105-107-021200-
/O.CON.KSLC.WI.Y.0039.000000T0000Z-221102T1200Z/
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Salt Lake City, West Jordan, Sandy, Logan, 
and Smithfield
333 PM MDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Eastern Box Elder County, Northern Wasatch Front, Salt 
  Lake Valley and Cache Valley/Utah Portion.

* WHEN...From noon Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel will be difficult 
  especially for high profile vehicles due to crosswinds. 
  Reduced visibility in blowing dust is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
446 
WWUS75 KSLC 021156
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
556 AM MDT Wed Nov 2 2022

UTZ101-102-115-122-021300-
/O.EXP.KSLC.HW.W.0015.000000T0000Z-221102T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, 
and Milford
556 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

Winds across the area have decreased early this morning, thus the
High Wind Warning will be allowed to expire. 

$$

UTZ103>105-107-021300-
/O.EXP.KSLC.WI.Y.0039.000000T0000Z-221102T1200Z/
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Salt Lake City, West Jordan, Sandy, Logan, 
and Smithfield
556 AM MDT Wed Nov 2 2022

...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

Winds across the area have decreased early this morning, thus the
Wind Advisory will be allowed to expire. 

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Oct 31, 4:05 AM MDT, 8 hours 55 minutes earlier.

Area forecast discussion, Oct 31, 4:05 AM MDT, 8 hours 55 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
405 AM MDT Mon Oct 31 2022

.SYNOPSIS...Dry conditions and gradually warming temperatures are
expected through Tuesday. Gusty winds will develop Tuesday ahead
of a strong storm system and associated cold front which will push
through mid-week and bring a return of precipitation and colder
temperatures.

&&

.SHORT TERM (THROUGH 12Z WEDNESDAY)...As a weak and dry shortwave
trough exits the area this morning, a transient ridge will build
into Utah behind it. This ridge will cross Utah through the
afternoon hours today before shifting east ahead of a deepening
trough. Underneath the ridge, a dry airmass will remain in place
today while temperatures trend warmer. Afternoon maxes across the
area today are expected to be near to slightly above climatological
normals.

Southwesterly flow aloft will increase tonight into Tuesday ahead of
the aforementioned trough. Models have trended a bit stronger with
respect to H5 winds, with more widespread 50-55kt across western
Utah Tuesday afternoon/evening. This will occur in conjunction with
strong pressure falls across northeast NV, setting up a strong
southeasterly pressure gradient across Utah. This seems a good setup
for at least high-end advisory to localized warning-level winds, or
gusts 50-60 mph, across the western Utah valleys and Salt Lake and
Tooele Valleys. These strong winds will persist late into the
evening before a cold front moves into northwest Utah or winds
decouple. Elsewhere, breezy to windy conditions are expected. A High
Wind Watch has been issued for the areas expected to see the
strongest winds. The winds will keep much of the area fairly well-
mixed on Tuesday. As such, expect temperatures to continue to trend
warmer for most areas.

Precipitation will begin to develop across mainly northern Utah
Tuesday night as the cold front moves into northwest Utah. Most of
this will be fairly light as this point, ahead of the best jet
dynamics, and as the airmass gradually moistens. Snow levels will
remain on the high side but gradually lowering. Latest models
indicate the position of the front to be near SLC by 12z Wednesday.

.LONG TERM (After 12Z/6AM Wednesday)...The long term period looks to
be quite active, as a longwave trough crosses the region mid-week,
followed by a strong pacific jet impinging on northern
Utah/southwest Wyoming heading into the weekend.

Model guidance has come into good agreement with the overall
evolution of the longwave trough as it crosses the region Wednesday
into WEdnesday night, with some uncertainty remaining regarding the
evolution and track of the resultant upper low passing through the
Desert Southwest Thursday.

An initial ejecting shortwave will push the surface boundary into
northern Utah early Wednesday morning, reaching KSLC around 12Z.
Precipitation along this boundary may initially be spotty, before
blossoming during the late morning/afternoon as low-mid level
frontogenesis along the trialing baroclinic zone allows for a more
organized band of light to moderate precipitation across northern
Utah and southwest Wyoming through the afternoon, eventually
shifting into central and southwest Utah Wednesday evening.
Initially snow levels are expected to remain above the valley floors
across northern and central Utah, potentially falling to the benches
during the afternoon, before colder air filters into the area by
Wednesday evening dropping 700mb temps below -8C, allowing for a
potential changeover to snow toward the tail end of the event across
the north.

Across central and southern Utah, pre-frontal southerly winds will
remain elevated through much of the day Wednesday, although gusts
will likely remain near or below advisory criteria. The front will
cross this area Wednesday evening through Wednesday night, with the
trailing baroclinic zone again bringing a band of valley
rain/mountain snow, transitioning to all snow overnight above
roughly 4000 feet. Locations along I-15 where post frontal flow may
bank up along the terrain may see a period of accumulating snowfall
Wednesday night into early Thursday.

As indicated, uncertainty remains regarding the evolution of the
upper low which eventually develops and crosses the Desert Southwest
Thursday, and its impact on precipitation across southern, central,
and eastern Utah. Depending on the track of this low, there is some
potential for enhanced precipitation across southern and central
Utah Thursday initially owing to low level cyclogenesis along the
passing trough axis, potentially followed by a period of wrap around
precipitation/potential trowal structure across eastern areas later
Thursday. Have trended Pops up across these areas for now, and may
need to continue this trend of models continue to consolidate around
this idea.

Beyond Thursday, mid level ridging will temporarily build across the
forecast area in the wake of the departing trough. This will likely
be short lived, as a strong pacific jet spreads inland across the
Pacific Northwest/northern Rockies region heading into the upcoming
weekend. For now have leaned on a model consensus which would spread
mountain snow/valley rain into northern Utah Saturday and Sunday,
however differences abound regarding how this pattern evolves, and
the subsequent impact on precipitation timing and amounts.

&&

.AVIATION...KSLC...VFR conditions will prevail at KSLC through the
TAF period, with southeast winds switching to the northwest between
19-21Z.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions with diurnally
driven winds can be expected across the region today through
tonight.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...High Wind Watch from Tuesday afternoon through Tuesday evening
     for UTZ101-102-105-115-122.
WY...None.
&&

Cheng/Seaman

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:00 AM MDTHigh Wind WatchSLCBeaver, Box Elder, Iron, Juab, Millard, Salt Lake and 3 more10 hr
Oct 31, 1:00 PM MDTWind AdvisorySLCBox Elder, Cache, Davis, Salt Lake, Weber41 hr
Oct 31, 2:12 PM MDTWinter Weather AdvisorySLCBeaver, Box Elder, Cache, Carbon, Davis, Duchesne and 18 more3 days

Nearby

High Wind Warnings in Utah, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.